Alert archive / Idaho / Red Flag Warnings in 2012
Red Flag Warning 10, NWS Boise, ID
NWS Boise, ID issued this red flag warning at Jul 8, 2012, 12:56 PM MDT for 7 counties in Idaho. It took effect at Jul 9, 2012, 10:00 AM MDT. It was in force for 11 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 8, 2012, 12:56 PM MDT (18:56 UTC)
- In effect from
- Jul 9, 2012, 10:00 AM MDT
- Expired
- Jul 9, 2012, 9:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Boise, ID
Counties Adams County, ID, Boise County, ID, Gem County, ID, Idaho County, ID, Payette County, ID, Valley County, ID, Washington County, ID
The radar
The Boise radar (KCBX), 121 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 4:41 PM MDT | TSTM WND GST 35 | Idaho City, ID | THUNDERSTORM WIND GUST. |
| Jul 9, 5:15 PM MDT | TSTM WND GST 50 | 1 N Garden Valley, ID | SUSTAINED 29 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 6.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2827 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
781 WWUS85 KBOI 081856 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1256 PM MDT SUN JUL 8 2012 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 10 PM MDT TODAY FOR LIGHTNING FOR SOUTHERN BOISE BLM...VALE BLM...AND BURNS BLM... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT MONDAY FOR LIGHTNING FOR VALE BLM...NORTHERN BOISE BLM AND THE PAYETTE NATIONAL FOREST /BELOW 4500 FEET/... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR LIGHTNING FOR TREASURE VALLEY AND SOUTHERN BOISE BLM... SCATTERED THUNDERSTORMS CONTINUE TODAY AND WILL REDEVELOP EARLY ON MONDAY...MAINLY AFFECTING NORTHERN VALE BLM...BOISE BLM ZONES AND PAYETTE NATIONAL FOREST. THUNDERSTORM DEVELOPMENT IS ASSOCIATED THE STRONG TROUGH OFF THE OREGON COAST WHICH IS FORECAST TO MOVE INLAND ACROSS THE PACIFIC NORTHWEST MONDAY. THUNDERSTORMS WILL BE SIMILAR TO THE PREVIOUS FEW DAYS WITH ABUNDANT LIGHTNING...BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY OUTFLOW WINDS UP TO 50 MPH. LOWER CONFIDENCE IN THUNDERSTORMS COVERAGE ACROSS BOISE BLM ZONES 408 AND 419 BASED ON THE CURRENT FORECAST TRACK OF THE TROUGH. ORZ637-090400- /O.NEW.KBOI.FW.W.0010.120709T1600Z-120710T0300Z/ /O.CON.KBOI.FW.W.0009.120708T1900Z-120709T0400Z/ VALE BLM- 1256 PM MDT SUN JUL 8 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR LIGHTNING FOR VALE BLM...WHICH IS FIRE WEATHER ZONE 637... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT MONDAY FOR LIGHTNING FOR VALE BLM...WHICH IS FIRE WEATHER ZONE 637... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG WARNING FOR LIGHTNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT MONDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. * THUNDERSTORMS...ABUNDANT LIGHTNING WITH SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. BRIEF HEAVY RAIN IS EXPECTED UNDERNEATH THE STORM CORE. SCATTERED THUNDERSTORMS CONTINUING EARLY MONDAY MAINLY ACROSS THE NORTHERN HALF OF VALE BLM. * OUTFLOW WINDS...OUTFLOW WINDS OF 30 TO 50 MPH ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ400-090400- /O.NEW.KBOI.FW.W.0010.120709T1600Z-120710T0300Z/ NORTHERN BOISE BLM- 1256 PM MDT SUN JUL 8 2012 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT MONDAY FOR LIGHTNING FOR NORTHERN BOISE BLM...WHICH IS FIRE WEATHER ZONE 400... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG WARNING FOR LIGHTNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT MONDAY. * THUNDERSTORMS...ABUNDANT LIGHTNING WITH SCATTERED THUNDERSTORMS EARLY MONDAY AFTERNOON THROUGH MONDAY EVENING. BRIEF HEAVY RAIN IS EXPECTED UNDERNEATH THE STORM CORE. * OUTFLOW WINDS...OUTFLOW WINDS OF 30 TO 50 MPH ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ401-402-090400- /O.NEW.KBOI.FW.W.0010.120709T1600Z-120710T0300Z/ WESTERN PAYETTE NATIONAL FOREST-EASTERN PAYETTE NATIONAL FOREST- 1256 PM MDT SUN JUL 8 2012 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT MONDAY FOR LIGHTNING FOR WESTERN PAYETTE NATIONAL FOREST AND EASTERN PAYETTE NATIONAL FOREST BELOW 4500 FEET...WHICH ARE FIRE WEATHER ZONES 401 AND 402... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG WARNING FOR LIGHTNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT MONDAY. * THUNDERSTORMS...ABUNDANT LIGHTNING WITH SCATTERED THUNDERSTORMS EARLY MONDAY AFTERNOON THROUGH MONDAY EVENING. BRIEF HEAVY RAIN IS EXPECTED UNDERNEATH THE STORM CORE. * OUTFLOW WINDS...OUTFLOW WINDS OF 30 TO 50 MPH ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ419-090400- /O.NEW.KBOI.FW.A.0006.120709T1600Z-120710T0300Z/ /O.CON.KBOI.FW.W.0009.120708T1900Z-120709T0400Z/ OWYHEE MOUNTAINS- 1256 PM MDT SUN JUL 8 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR LIGHTNING FOR OWYHEE MOUNTAINS...WHICH IS FIRE WEATHER ZONE 419... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR LIGHTNING FOR OWYHEE MOUNTAINS...WHICH IS FIRE WEATHER ZONE 419... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A FIRE WEATHER WATCH FOR LIGHTNING...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. * THUNDERSTORMS...ABUNDANT LIGHTNING WITH SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. BRIEF HEAVY RAIN IS EXPECTED UNDERNEATH THE STORM CORE. SLIGHT CHANCE FOR THUNDERSTORMS EARLY MONDAY. * OUTFLOW WINDS...OUTFLOW WINDS OF 30 TO 50 MPH ARE LIKELY TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ORZ636-090400- /O.CON.KBOI.FW.W.0009.120708T1900Z-120709T0400Z/ BURNS BLM- 1156 AM PDT SUN JUL 8 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR LIGHTNING FOR BURNS BLM...WHICH IS FIRE WEATHER ZONE 636... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * THUNDERSTORMS...ABUNDANT LIGHTNING WITH SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. BRIEF HEAVY RAIN IS EXPECTED UNDERNEATH THE STORM CORE. * OUTFLOW WINDS...OUTFLOW WINDS OF 30 TO 50 MPH ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ408-090400- /O.NEW.KBOI.FW.A.0006.120709T1600Z-120710T0300Z/ TREASURE VALLEY- 1256 PM MDT SUN JUL 8 2012 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR LIGHTNING FOR TREASURE VALLEY...WHICH IS FIRE WEATHER ZONE 408... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A FIRE WEATHER WATCH FOR LIGHTNING...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * THUNDERSTORMS...THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ L
4 follow-up statements
059 WWUS85 KBOI 090353 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 953 PM MDT SUN JUL 8 2012 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT MONDAY FOR LIGHTNING FOR VALE BLM...NORTHERN BOISE BLM AND THE PAYETTE NATIONAL FOREST /BELOW 4500 FEET/... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR LIGHTNING FOR TREASURE VALLEY AND SOUTHERN BOISE BLM... SCATTERED THUNDERSTORMS WILL REDEVELOP MONDAY...MAINLY AFFECTING NORTHERN VALE BLM...BOISE BLM ZONES AND PAYETTE NATIONAL FOREST. THUNDERSTORM DEVELOPMENT IS ASSOCIATED THE STRONG TROUGH OFF THE OREGON COAST WHICH IS FORECAST TO MOVE INLAND ACROSS OREGON TO CENTRAL IDAHO MONDAY. THUNDERSTORMS WILL BE SIMILAR TO THE PREVIOUS FEW DAYS WITH ABUNDANT LIGHTNING...BRIEF HEAVY RAIN...HAIL AND GUSTY OUTFLOW WINDS UP TO 50 MPH. BOISE BLM ZONES 408 AND 419 WILL BE ON THE SOUTHERN END OF THE TROUGH BASED ON THE LATEST FORECAST TRACK SO CONFIDENCE IN COVERAGE OF LIGHTNING REMAINS LOWER ACROSS THE BOISE BLM ZONES 408 AND 419 THAN THE REST OF THE AREA SO WILL LEAVE THE WATCH AS IS FOR NOW. ORZ637-091530- /O.EXP.KBOI.FW.W.0009.000000T0000Z-120709T0400Z/ /O.CON.KBOI.FW.W.0010.120709T1600Z-120710T0300Z/ VALE BLM- 953 PM MDT SUN JUL 8 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT MONDAY FOR LIGHTNING FOR VALE BLM...WHICH IS FIRE WEATHER ZONE 637... ...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT 9 PM PDT THIS EVENING FOR LIGHTNING FOR VALE BLM...WHICH IS FIRE WEATHER ZONE 637... * THUNDERSTORMS...ABUNDANT LIGHTNING WITH SCATTERED THUNDERSTORMS MONDAY MAINLY NORTH HALF OF VALE BLM. BRIEF HEAVY RAIN IS EXPECTED UNDERNEATH STORM CORES. * OUTFLOW WINDS...OUTFLOW WINDS OF 30 TO 50 MPH ARE LIKELY. * HAIL IS POSSIBLE UNDERNEATH STRONGER STORM CORES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ419-091530- /O.EXP.KBOI.FW.W.0009.000000T0000Z-120709T0400Z/ /O.CON.KBOI.FW.A.0006.120709T1600Z-120710T0300Z/ OWYHEE MOUNTAINS- 953 PM MDT SUN JUL 8 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR LIGHTNING FOR OWYHEE MOUNTAINS...WHICH IS FIRE WEATHER ZONE 419... ...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING FOR LIGHTNING FOR OWYHEE MOUNTAINS...WHICH IS FIRE WEATHER ZONE 419... * THUNDERSTORMS...ABUNDANT LIGHTNING POSSIBLE WITH WIDELY SCATTERED THUNDERSTORMS MONDAY. BRIEF HEAVY RAIN IS EXPECTED UNDERNEATH STORM CORES. * OUTFLOW WINDS...OUTFLOW WINDS OF 30 TO 50 MPH ARE POSSIBLE MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ORZ636-090500- /O.EXP.KBOI.FW.W.0009.000000T0000Z-120709T0400Z/ BURNS BLM- 853 PM PDT SUN JUL 8 2012 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR LIGHTNING FOR BURNS BLM...WHICH IS FIRE WEATHER ZONE 636... THUNDERSTORMS HAVE LIFTED NORTH AND DECREASED IN COVERAGE. $$ IDZ402-091530- /O.EXT.KBOI.FW.W.0010.120709T1600Z-120709T1800Z/ EASTERN PAYETTE NATIONAL FOREST- 953 PM MDT SUN JUL 8 2012 ...RED FLAG WARNING NOW IN EFFECT FROM 10 AM TO NOON MDT MONDAY FOR LIGHTNING FOR EASTERN PAYETTE NATIONAL FOREST...WHICH IS FIRE WEATHER ZONE 402... * THUNDERSTORMS...ABUNDANT LIGHTNING WITH SCATTERED THUNDERSTORMS EARLY MONDAY AFTERNOON THROUGH MONDAY EVENING. BRIEF HEAVY RAIN IS EXPECTED UNDERNEATH STORM CORES. * OUTFLOW WINDS...OUTFLOW WINDS OF 30 TO 50 MPH ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ400-401-091530- /O.CON.KBOI.FW.W.0010.120709T1600Z-120710T0300Z/ NORTHERN BOISE BLM-WESTERN PAYETTE NATIONAL FOREST- 953 PM MDT SUN JUL 8 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT MONDAY FOR LIGHTNING FOR NORTHERN BOISE BLM AND WESTERN PAYETTE NATIONAL FOREST...WHICH ARE FIRE WEATHER ZONES 400 AND 401... * THUNDERSTORMS...ABUNDANT LIGHTNING WITH SCATTERED THUNDERSTORMS EARLY MONDAY AFTERNOON THROUGH MONDAY EVENING. BRIEF HEAVY RAIN IS EXPECTED UNDERNEATH STORM CORES. * OUTFLOW WINDS...OUTFLOW WINDS OF 30 TO 50 MPH ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ408-091530- /O.CON.KBOI.FW.A.0006.120709T1600Z-120710T0300Z/ TREASURE VALLEY- 953 PM MDT SUN JUL 8 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR LIGHTNING FOR TREASURE VALLEY...WHICH IS FIRE WEATHER ZONE 408... * THUNDERSTORMS...THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ L
542 WWUS85 KBOI 091443 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 843 AM MDT MON JUL 9 2012 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT MONDAY FOR LIGHTNING FOR VALE BLM...NORTHERN BOISE BLM...TREASURE VALLEY... OWYHEE MOUNTAINS...AND THE PAYETTE NATIONAL FOREST /BELOW 4500 FEET/... SCATTERED THUNDERSTORMS WILL DEVELOP TODAY ACROSS MUCH OF THE AREA. THE FOLLOWING FIRE WEATHER ZONES ARE NOW IN A RED FLAG WARNING FOR TODAY FROM 10 AM MDT / 9 AM PDT / UNTIL 9 PM MDT / 8 PM PDT / ...VALE BLM...TREASURE VALLEY...OWYHEE MOUNTAINS... NORTHERN BOISE BLM...AND THE ENTIRE PAYETTE NATIONAL FOREST BELOW 4500 FEET. THUNDERSTORM DEVELOPMENT WILL BE AIDED BY A SHORT WAVE TROUGH. THUNDERSTORMS WILL BE SIMILAR TO THE PREVIOUS FEW DAYS WITH ABUNDANT LIGHTNING...BRIEF HEAVY RAIN AND SMALL HAIL IN THE CORES OF THE STORMS...AND GUSTY OUTFLOW WINDS UP TO 50 MPH. IDZ408-419-092245- /O.UPG.KBOI.FW.A.0006.120709T1600Z-120710T0300Z/ /O.EXA.KBOI.FW.W.0010.120709T1600Z-120710T0300Z/ TREASURE VALLEY-OWYHEE MOUNTAINS- 843 AM MDT MON JUL 9 2012 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LIGHTNING FOR TREASURE VALLEY AND OWYHEE MOUNTAINS...WHICH ARE FIRE WEATHER ZONES 408 AND 419... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG WARNING FOR LIGHTNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * THUNDERSTORMS...SCATTERED THUNDERSTORMS WITH ABUNDANT LIGHTNING. * OUTFLOW WINDS...GUSTS TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ402-092245- /O.EXT.KBOI.FW.W.0010.120709T1600Z-120710T0300Z/ EASTERN PAYETTE NATIONAL FOREST- 843 AM MDT MON JUL 9 2012 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LIGHTNING FOR EASTERN PAYETTE NATIONAL FOREST...WHICH IS FIRE WEATHER ZONE 402... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING. * THUNDERSTORMS...SCATTERED THUNDERSTORMS WITH ABUNDANT LIGHTNING. * OUTFLOW WINDS...GUSTS TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ400-401-ORZ637-092245- /O.CON.KBOI.FW.W.0010.120709T1600Z-120710T0300Z/ NORTHERN BOISE BLM-WESTERN PAYETTE NATIONAL FOREST-VALE BLM- 843 AM MDT MON JUL 9 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LIGHTNING FOR NORTHERN BOISE BLM...WESTERN PAYETTE NATIONAL FOREST AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 400...401 AND 637... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * THUNDERSTORMS...SCATTERED THUNDERSTORMS WITH ABUNDANT LIGHTNING. * OUTFLOW WINDS...GUSTS TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ L
462 WWUS85 KBOI 092014 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 214 PM MDT MON JUL 9 2012 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT MONDAY FOR LIGHTNING FOR VALE BLM...NORTHERN BOISE BLM...TREASURE VALLEY... OWYHEE MOUNTAINS...AND THE PAYETTE NATIONAL FOREST /BELOW 4500 FEET/... SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS MUCH OF THE AREA. THE FOLLOWING FIRE WEATHER ZONES REMAIN IN A RED FLAG WARNING UNTIL 9 PM MDT / 8 PM PDT / ...VALE BLM...TREASURE VALLEY... OWYHEE MOUNTAINS...NORTHERN BOISE BLM...AND THE ENTIRE PAYETTE NATIONAL FOREST BELOW 4500 FEET. ONE WAVE OF STORMS HAS MOVED THROUGH THE REGION...AND ANOTHER IS FORMING ACROSS SOUTHERN VALE BLM AND THE OWYHEE MOUNTAINS AND INTO THE WESTERN TWIN FALLS BLM. THESE STORMS WILL MOVE NORTH TO NORTHEAST ACROSS THE TREASURE VALLEY AND INTO THE NORTHERN BOISE BLM AND THE PAYETTE NATIONAL FOREST THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING. THUNDERSTORMS SO FAR TODAY HAVE NOT PRODUCED ABUNDANT LIGHTNING...BUT THIS MAY CHANGE. OUTFLOW WIND GUSTS TO 50 MPH ARE POSSIBLE...AS ARE HEAVY RAIN AND SMALL HAIL. IDZ400>402-408-419-ORZ637-100300- /O.CON.KBOI.FW.W.0010.000000T0000Z-120710T0300Z/ NORTHERN BOISE BLM-WESTERN PAYETTE NATIONAL FOREST- EASTERN PAYETTE NATIONAL FOREST-TREASURE VALLEY-OWYHEE MOUNTAINS- VALE BLM- 214 PM MDT MON JUL 9 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LIGHTNING FOR TREASURE VALLEY AND OWYHEE MOUNTAINS...WHICH ARE FIRE WEATHER ZONES 408 AND 419... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * THUNDERSTORMS...SCATTERED THUNDERSTORMS WITH ABUNDANT LIGHTNING. * OUTFLOW WINDS...GUSTS TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ L
339 WWUS85 KBOI 100259 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 859 PM MDT MON JUL 9 2012 ...ISOLATED THUNDERSTORMS UNTIL AROUND 3 AM MDT TONIGHT... .THE RED FLAG WARNING WILL EXPIRE ON TIME AS THUNDERSTORM COVERAGE HAS DECREASED AS EXPECTED. IDZ400>402-408-419-ORZ637-100400- /O.EXP.KBOI.FW.W.0010.000000T0000Z-120710T0300Z/ NORTHERN BOISE BLM-WESTERN PAYETTE NATIONAL FOREST- EASTERN PAYETTE NATIONAL FOREST-TREASURE VALLEY-OWYHEE MOUNTAINS- VALE BLM- 859 PM MDT MON JUL 9 2012 ...RED FLAG WARNING EXPIRES AT 9 PM MDT THIS EVENING FOR LIGHTNING FOR NORTHERN BOISE BLM...WESTERN PAYETTE NATIONAL FOREST...EASTERN PAYETTE NATIONAL FOREST...TREASURE VALLEY... OWYHEE MOUNTAINS AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 400...401...402...408...419 AND 637... ISOLATED THUNDERSTORMS MAINLY ACROSS THE EASTERN PAYETTE UNTIL 3 AM ARE EXPECTED. $$ L
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Jul 8, 9:15 AM MDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jul 8, 9:15 AM MDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
915 AM MDT SUN JUL 8 2012
.DISCUSSION...HOT CONDITIONS AND YET ANOTHER ROUND OF AFTERNOON
THUNDERSTORMS ANTICIPATED TODAY. BOISE PEAKED AT 100 F ON
SATURDAY...AND WILL BE EVEN HOTTER TODAY WITH A FORECAST HIGH OF
103 F. MINOR UPDATE TO THE CURRENT FORECAST TO ADD ISOLATED
THUNDERSTORMS TO THE TREASURE VALLEY THIS AFTERNOON/EVENING.
&&
.AVIATION...VFR. ISOLATED TO SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS. STORMS WILL OCCUR MAINLY ACROSS EXTREME SW IDAHO
AND ALL OF SE OREGON...ESPECIALLY NEAR KBNO AND KBKE. SURFACE
WINDS WILL BE LIGHT EXCEPT GUSTS TO 50 MPH NEAR THUNDERSTORMS.
WINDS ALOFT WILL BE SOUTHERLY AROUND 10 KTS UP TO 10K FEET MSL.
&&
.PREV DISCUSSION...
SHORT TERM...HOT WX WILL REACH ITS PEAK MONDAY WHEN UPPER RIDGE IS
DIRECTLY OVER THE INTERMOUNTAIN WEST AND SURFACE THERMAL TROUGH IS
BEST DEFINED EXTENDING ALONG PDT-BOI-EKO LINE. 850-700 MB THICKNESS
WILL RISE TO 1695-1700M IN THE TREASURE VALLEY FOR MAX TEMPS NEAR
105...WHILE 90 DEGREES CAN BE EXPECTED AS HIGH AS 5000 FEET IN SWRN
IDAHO. MAXIMUM INSTABILITY AND BEST CONVECTIVE POTENTIAL WILL SHIFT
SLIGHTLY WWD TODAY AND EXTEND FROM ERN OREGON SEWD THROUGH THE
OWYHEES TO THE ID/NV BORDER THIS AFTERNOON. FIRE WX RED FLAG
WARNINGS FOR LIGHTNING WILL BE ROUGHLY ASSOCIATED WITH THESE
FEATURES. ON MONDAY MAXIMUM INSTABILITY AND CONVECTIVE POTENTIAL
WILL SHIFT EWD AGAIN INTO IDAHO TOGETHER WITH THE SURFACE THERMAL
TROUGH.
LONG TERM...MONDAY NIGHT THROUGH SATURDAY...LITTLE CHANGE IN THE
WEATHER PATTERN THROUGH MID WEEK AS A VERY WARM UPPER LEVEL RIDGE
REMAINS OVER THE GREAT BASIN. TRIPLE DIGIT TEMPERATURES AT LOWER
ELEVATIONS WILL CONTINUE FOR TUESDAY AND WEDNESDAY ALONG WITH
ISOLATED TO WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS.
MODELS OVER THE LAST SEVERAL DAYS HAVE INDICATED AN UPPER LEVEL
TROUGH WILL MOVE INTO THE PACIFIC NORTHWEST AND TRY TO BREAK DOWN
THE RIDGE. FORECASTER CONFIDENCE IS LOW AS TO HOW MUCH THIS THIS
TROUGH WILL WEAKEN THE RIDGE BUT WILL KEEP THE TREND OF INCREASING
POPS AND COOLING TEMPERATURES FOR THURSDAY THROUGH SATURDAY.
TEMPERATURES THURSDAY AND FRIDAY WILL REMAIN IN THE MID TO UPPER
90S IN THE LOWEST ELEVATIONS THEN COOL TO AROUND 90 DEGREES BY
SATURDAY.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 10 PM MDT THIS
EVENING IDZ419.
OR...RED FLAG WARNING FROM 1 PM MDT /NOON PDT/ THIS AFTERNOON TO 10
PM MDT /9 PM PDT/ THIS EVENING ORZ636-637.
&&
WEATHER.GOV/BOISE
DISCUSSION...MT
AVIATION.....SP
PREV SHORT TERM...LC
PREV LONG TERM....JAHazardous weather outlook, Jul 8, 5:40 AM MDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 540 AM MDT SUN JUL 8 2012 IDZ011>016-028>030-033-ORZ061>064-091145- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 540 AM MDT SUN JUL 8 2012 /440 AM PDT SUN JUL 8 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 12:56 PM MDT | Fire Weather Watch | BOI | 20 hr | |
| Jul 8, 5:29 PM MDT | Special Weather Statement | BOI | Ada | 46 min |
| Jul 8, 5:53 PM MDT | Special Weather Statement | BOI | Ada | 22 min |
| Jul 8, 4:59 PM MDT | Severe Thunderstorm Warning | BOI | Harney, Malheur | 61 min |
Nearby
Red Flag Warnings in Idaho, 2012Red Flag Warnings in Oregon, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.